MAUDE Adverse Event Report: BECTON DICKINSON 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT
Catalog Number 400866
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material# 400866 batch# unknown.It was reported by customer that patient taken to or.Sab (subacrachnoid block aka spinal) placed with pre and post "swirl" of 1.2cc 0.75% bupiv.From kit with 250mg duramorph, patient noted bottom arm and getting numb (spanish speaking but able to indicate until interpreter communication established).Patient indicated pressure but no pain with foley but noted cold with alcohol used to wipe off jelly for fetal heart tones (first indication of issues), with prep patient noted a difference in temperature at approximately t-10, after draping patient noted a good amount of pressure on left but pain on midline (lud position), option of geta or epidural given and patient automatically elected epidural so we sat her up and the surgeon¿s (new xx doctor) and bard held her and epidural placed at same level with out difficulty, dosed with 10cc 2% with lido.With epi and bicarbonate, patient had surgical block by the time we were draped again.All this with a new surgeon (with bard assisting and wood observing" for credentialing) this was all done with the baby out and the uterus closed, not fascia though, by 9am and i don¿t believe we were in the room till 7:45 or after¿ just saying, it¿s always possible i hit the ureter but i¿m thinking it was the marcaine in the kit.No additional information could be obtained.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: several samples of stryker nostril retainer, which is a product that does not belong to bd, were provided.No photos or physical samples of the reported product have been received for investigation.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001529240 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.We reviewed our sterilization records, no issues were identified during the sterilization process.The certification of analysis, provided to bd by the supplier has been reviewed for the reported lot, all testing done by the supplier verifies the product passed required inspections and is authorized for use.Based on the available information we are not able to identify a root cause related to our process that could impact the efficacy of the medication provided within our kits.The medication within the kit is provided by a supplier.We have notified the supplier of this incident.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20224187
Report Number1625685-2024-00107
Device Sequence Number12712993
Product Code CAZ
UDI-Device Identifier50382904008661
UDI-Public(01)50382904008661(11)230810(17)250831(10)0001529240
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number400866
Device Lot Number0001529240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown